MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VENIPUNCTURE BLOOD COLLECTION; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. JELCO VENIPUNCTURE BLOOD COLLECTION; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4141
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a half dozen needles of different varieties have fallen from needle holders while changing tubes during patient draws.Some patients have had to be redrawn.There was a patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.One used device and 241 unused devices were received for investigation.The devices were visually inspected and functionally tested.The issues observed by the customer could not be reproduced with the returned samples.Therefore, the complaint could not be confirmed.It is possible that the issues observed by the customer, may have occurred if the mating luers of the components were not seated as described within the ifu.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO VENIPUNCTURE BLOOD COLLECTION
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20399040
Report Number1217052-2024-00125
Device Sequence Number17771600
Product Code JKA
UDI-Device Identifier10351688028969
UDI-Public(01)10351688028969(17)290430(10)6011520
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K922445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4141
Device Lot Number6011520
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown